MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-22-C
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/17/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/ 510k= k142688.On evaluation of the returned device, the brass insert was protruding from the sheath extension handle.The needle could be fully advanced and retracted without difficulty during the device evaluation and no issues were found with the stylet.On further inspection, no damage was noted to the needle, sheath and thumbscrew.The needle tip was examined and no damage was evident.The brass insert was noted as being orientated correctly with no visual defects.Cavity two was noted on the sheath extender.The customer complaint was confirmed as the brass insert was protruding from the sheath extension handle.However, as the conditions of device usage cannot be replicated during the laboratory evaluation, a definitive cause of this complaint could not be conclusively determined.Prior to distribution, all echo-hd-22-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-22-c device of lot # c1252932 did not reveal any discrepancies that could have contributed to this complaint issue.No adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
It has been reported by the customer that the thumbscrew which is supposed to block the needle is not working.The nurse opened the package and checked needle, it was not ok.They could not adjust and fix the catheter sheath part, the wheel seemed broken.They took a second needle and no problem appeared.No problem with patient or endoscope.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6098428
Report Number3001845648-2016-00324
Device Sequence Number16350550
Product Code FCG
UDI-Device Identifier00827002557369
UDI-Public(01)00827002557369(17)190716(10)C1252932
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-22-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/17/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2016
Initial Report FDA Received Date11/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1